Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 35, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Sep 25, 2005, 10:27 PM CDT for Limestone County, Madison County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2005, 10:27 PM CDT (03:27 UTC)
- Expired
- Sep 26, 2005, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 11:00 PM CDT | FLASH FLOOD | Harvest, AL | WATER FLOODING NUMEROUS ROADS IN HARVEST. 2.5 INCHES OF RAIN IN 75 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 260328 FFWHUN ALC083-089-260630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1027 PM CDT SUN SEP 25 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA MADISON COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 130 AM CDT * AT 1023 PM CDT...A NATIONAL WEATHER SERVICED EMPLOYEE REPORTED INTENSE RAINFALL WITH A THUNDERSTORM OVER THE WARNED AREA. THE DECATUR AIPORT HAS ALSO REPORTED NEARLY ONE HALF INCH IN TEN MINUTES. INTENSE RAINFALL WILL CONTINUE OVER THE NEXT ONE HOUR TO NINETY MINUTES. * SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... HARVEST...HAZEL GREEN...HUNTSVILLE...MADISON...MERIDIANVILLE... MOORES MILL...NEW MARKET...OWENS CROSSROADS AND REDSTONE ARSENAL FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3463 8698 3454 8639 3499 8637 3496 8691 $$ KULA
2 follow-up statements
000 WGUS74 KHUN 260421 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1120 PM CDT SUN SEP 25 2005 ALC083-089-260630- LIMESTONE AL-MADISON AL- 1120 PM CDT SUN SEP 25 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR MADISON AND LIMESTONE COUNTIES... AT 1100 PM CDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED FLASH FLOODING OF SEVERAL ROADS IN HARVEST...RESULTING FROM TWO AND ONE HALF INCHES OF RAIN SINCE 945 PM. LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... NEW MARKET...MOORES MILL...MERIDIANVILLE...HAZEL GREEN AND HARVEST ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN CENTRAL AND EASTERN MADISON COUNTY. RUNOFF PROBLEMS SHOULD RESOLVE QUICKLY ACROSS LIMESTONE COUNTY OVER THE NEXT 30 MINUTES TO ONE HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3463 8698 3454 8639 3499 8637 3496 8691 $$ KULA
000 WGUS74 KHUN 260454 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1154 PM CDT SUN SEP 25 2005 ALC083-089-260504- LIMESTONE AL-MADISON AL- 1154 PM CDT SUN SEP 25 2005 ...THE FLASH FLOOD WARNING FOR MADISON AND LIMESTONE COUNTIES HAS BEEN CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR...INDICATED THAT RAINFALL HAD DIMINISHED OR WAS ENDING ACROSS THE WARNED AREA. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN HUNTSVILLE. STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. LAT...LON 3463 8698 3454 8639 3499 8637 3496 8691 $$ KULA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 9:29 PM CDT, 58 minutes earlier.
Area forecast discussion, Sep 25, 9:29 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 PM CDT SUN SEP 25 2005
.UPDATE...
LINE OF SHOWERS AND EMBEDDED TSTORMS MOVING ACROSS CWA ATTM. MOST
INTENSE ACTIVITY IS WELL TO S OF AREA. EXPECT LINE TO CONTINUE
MOVING E THROUGH THE OVERNIGHT HRS. DWPTS RANGE FROM 68-73 AT 02Z
ACROSS CWA. WITH STRONG SOUTH FLOW AND THICK CLOUDS PERSISTING
THROUGH MORNING...DO NOT EXPECT TEMPS TO FALL MUCH AND LOW TEMPS
SHOULD RANGE FROM LOW TO MID 70S ACROSS CWA TONIGHT.
WIND GUSTS ARE BEGINING TO DECREASE BEHIND CONVECTIVE LINE. SO MAY
HAVE TO CANCEL WIND ADVISORY FOR WRN CWA BEFORE MIDNIGHT. HAVE
ADJUSTED POPS AFTER MIDNIGHT TO ACCOUNT FOR PROGRESSION OF LINE
E ACROSS CWA.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...AND
MORGAN.
TN...WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
88Hazardous weather outlook, Sep 25, 9:59 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 959 PM CDT SUN SEP 25 2005 ALZ001>010-016-TNZ076-096-097-261100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 959 PM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TONIGHT)... THERE IS A RISK OF ISOLATED TORNADOES ACROSS PORTIONS OF THE TENNESSEE VALLEY OVERNIGHT. AS THE REMNANTS OF RITA MOVE NORTHEAST ACROSS THE AREA TONIGHT...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE TENNESSEE VALLEY THROUGH THE OVERNIGHT HOURS. THIS LINE SHOULD EXIT THE TENNESSEE VALLEY BY SUNRISE. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TOMORROW AFTERNOON AS A COLD FRONT MOVES TOWARD THE TENNESSEE VALLEY. BEHIND THIS FRONT SOME DRY AIR IS EXPECTED TO MOVE INTO THE AREA. A SECOND COLD FRONT WILL MOVE ACROSS THE TENNESSEE VALLEY EARLY THURSDAY...FINALLY BRINGING SOME SEASONABLE WEATHER TO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVIATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS ONGOING TONIGHT...BUT IS NOT ANTICIPATED FOR THE REMAINDER OF THE WEEK. 88
In the hours before
Special weather statement, Sep 25, 6:48 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 648 PM CDT SUN SEP 25 2005 ALZ003>004-007>008-010-016-260600- CULLMAN AL-DEKALB AL-FRANKLIN AL-LAWRENCE AL-MARSHALL AL-MORGAN AL- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF TORNADO WATCH 819 AND HAS ISSUED TORNADO WATCH 821 UNTIL 1 AM CDT FOR THE FOLLOWING AREAS... IN ALABAMA THE NEW WATCH INCLUDES 6 COUNTIES. IN NORTH CENTRAL ALABAMA... CULLMAN. MORGAN. IN NORTHEAST ALABAMA... DEKALB. MARSHALL. IN NORTHWEST ALABAMA... FRANKLIN. LAWRENCE. THIS INCLUDES THE CITIES OF...CULLMAN...FORT PAYNE... GUNTERSVILLE...HARTSELLE...MOULTON AND RUSSELLVILLE. ALZ001>002-005>006-009-TNZ076-096>097-260100- COLBERT AL-JACKSON AL-LAUDERDALE AL-LIMESTONE AL-MADISON AL-FRANKLIN TN-LINCOLN TN-MOORE TN- THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 819 TO EXPIRE FOR THE FOLLOWING AREAS... IN ALABAMA THIS ALLOWS TO EXPIRE 5 COUNTIES. IN NORTH CENTRAL ALABAMA... LIMESTONE. MADISON. IN NORTHEAST ALABAMA... JACKSON. IN NORTHWEST ALABAMA... COLBERT. LAUDERDALE. IN TENNESSEE THIS ALLOWS TO EXPIRE 3 COUNTIES. IN SOUTHERN MIDDLE TENNESSEE... FRANKLIN. LINCOLN. MOORE. THIS INCLUDES THE CITIES OF...ATHENS...FAYETTEVILLE...FLORENCE... HUNTSVILLE...LYNCHBURG...MUSCLE SHOALS... SCOTTSBORO AND WINCHESTER. 27
Special weather statement, Sep 25, 6:53 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 653 PM CDT SUN SEP 25 2005 ALZ003-260045- FRANKLIN- 653 PM CDT SUN SEP 25 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 745 PM CDT... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF HACKLEBURG...OR 15 MILES SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DUKETON. ROCKWOOD. PHIL CAMPBELL. PLEASANT RIDGE. NEWBURG. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PB
Local storm report, Sep 25, 8:07 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
807 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG LEIGHTON 34.70N 87.53W
09/25/2005 COLBERT AL EMERGENCY MNGR
TREES DOWN IN EAST CENTRAL PART OF COUNTY ON NAT POND RD
AND 3 MILE RD
&&
PNGLocal storm report, Sep 25, 8:14 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
814 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG LEIGHTON 34.70N 87.53W
09/25/2005 COLBERT AL EMERGENCY MNGR
TREES DOWN IN EAST CENTRAL PART OF COUNTY ON NAT POND RD
AND 3 MILE RD. ROOF BLOWN OFF MOBILE HOME.
&&
PNGLocal storm report, Sep 25, 9:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
940 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TORNADO 11 N CULLMAN 34.31N 86.92W
09/25/2005 MORGAN AL TRAINED SPOTTER
ALONG I-65 JUST SOUTH OF THE CULLMAN AND MORGAN COUNTY
LINE.
0438 PM TSTM WND DMG ZIP CITY 34.96N 87.67W
09/25/2005 LAUDERDALE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 8 IN ZIP CITY.
0730 PM TSTM WND DMG 6 NE RUSSELLVILLE 34.57N 87.65W
09/25/2005 FRANKLIN AL EMERGENCY MNGR
EIGHT TO TEN TREES WERE BLOWN DOWN IN THE MOUNTAIN STAR
AREA NEAR HIGHWAY 77, NAILS SPLITTER ROAD, AND HIGHWAY
60.
0740 PM TSTM WND DMG LEIGHTON 34.70N 87.53W
09/25/2005 COLBERT AL EMERGENCY MNGR
TREES DOWN IN EAST CENTRAL PART OF COUNTY ON NAT POND RD
AND 3 MILE RD. ROOF BLOWN OFF MOBILE HOME.
&&
KWEBERSpecial weather statement, Sep 25, 10:02 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1002 PM CDT SUN SEP 25 2005 ALZ003>004-260415- FRANKLIN AL-LAWRENCE AL- THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 821 FOR THE FOLLOWING AREAS IN ALABAMA THIS CANCELS 2 COUNTIES IN NORTHWEST ALABAMA FRANKLIN LAWRENCE THIS INCLUDES THE CITIES OF...MOULTON AND RUSSELLVILLE. ALZ007>008-010-016-260600- CULLMAN AL-DEKALB AL-MARSHALL AL-MORGAN AL- TORNADO WATCH NUMBER 821 REMAINS VALID UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN ALABAMA THIS WATCH INCLUDES 4 COUNTIES IN NORTH CENTRAL ALABAMA CULLMAN MORGAN IN NORTHEAST ALABAMA DEKALB MARSHALL THIS INCLUDES THE CITIES OF...CULLMAN...FORT PAYNE... GUNTERSVILLE AND HARTSELLE. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:23 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lawrence | 37 min |
| Sep 25, 7:43 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 32 min |
| Sep 25, 9:41 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 49 min |
| Sep 26, 1:00 AM CDT | Tornado Warning | HUN | Marshall | 30 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.